Alert archive / Nebraska / Red Flag Warnings in 2015
Red Flag Warning 9, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Apr 14, 2015, 3:25 AM CDT for 7 counties in Nebraska. It took effect at Apr 14, 2015, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2015, 3:25 AM CDT (08:25 UTC)
- In effect from
- Apr 14, 2015, 1:00 PM CDT
- Expired
- Apr 14, 2015, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 146 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3221 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
208 WWUS83 KOAX 140825 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 325 AM CDT TUE APR 14 2015 NEZ011-012-016>018-030-031-141630- /O.NEW.KOAX.FW.W.0009.150414T1800Z-150415T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- 325 AM CDT TUE APR 14 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS PARTS OF NORTHEAST NEBRASKA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * AFFECTED AREA...PARTS OF NORTHEAST NEBRASKA...GENERALLY ALONG AND NORTHWEST OF A LINE FROM ALBION TO NORFOLK AND WAYNE. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES AROUND 20 PERCENT. * IMPACTS...CONDITIONS THIS AFTERNOON WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR...WITH A HIGH POTENTIAL FOR OUT OF CONTROL BURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MILLER
2 follow-up statements
957 WWUS83 KOAX 141534 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1034 AM CDT TUE APR 14 2015 ...RED FLAG WARNING IN EFFECT FOR PARTS OF NORTHEAST NEBRASKA... .WITH TEMPERATURES RISING INTO THE LOWER TO MID 70S AND DEWPOINTS FALLING INTO THE 20S...RELATIVE HUMIDITY TODAY WILL FALL BELOW 20 PERCENT. SOUTH WINDS OF 15 TO 25 MPH WILL GUST TO AROUND 30 MPH THIS AFTERNOON. THE COMBINATION WILL RESULT IN EXTREME FIRE DANGER IN NORTHEAST NEBRASKA THIS AFTERNOON. NEZ011-012-016>018-030-031-150000- /O.CON.KOAX.FW.W.0009.150414T1800Z-150415T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- 1034 AM CDT TUE APR 14 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS PARTS OF NORTHEAST NEBRASKA... * AFFECTED AREA...PARTS OF NORTHEAST NEBRASKA...GENERALLY ALONG AND NORTHWEST OF A LINE FROM ALBION TO NORFOLK AND WAYNE. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS OF AROUND 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 17 TO 20 PERCENT. * IMPACTS...CONDITIONS THIS AFTERNOON WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR...WITH A HIGH POTENTIAL FOR OUT OF CONTROL BURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MAYES
531 WWUS83 KOAX 150002 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 702 PM CDT TUE APR 14 2015 NEZ011-012-016>018-030-031-150115- /O.EXP.KOAX.FW.W.0009.000000T0000Z-150415T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- 702 PM CDT TUE APR 14 2015 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST NEBRASKA... DECREASING WINDS AND INCREASING HUMIDITY AS TEMPERATURES COOL THIS EVENING WILL SIGNIFICANTLY REDUCE THE THREAT OF UNCONTROLLABLEWILD FIRES. THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Apr 13, 11:40 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Apr 13, 11:40 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1140 PM CDT MON APR 13 2015 .SHORT TERM...(TONIGHT THROUGH THURSDAY) ISSUED AT 250 PM CDT MON APR 13 2015 INITIAL CONCERNS WILL DEAL WITH LACK OF LOW LEVEL MOISTURE AND ITS IMPACT FOR FIRE WEATHER CONDITIONS ON TUESDAY. VERY LOW DEW POINTS WERE NOTED ACROSS THE NORTHERN PLAINS THIS AFTERNOON WITH SIMILAR CONDITIONS EXPECTED AGAIN ON TUESDAY. SOUTH WINDS WILL INCREASE DURING THE DAY AS HIGH PRESSURE MOVES OFF TO THE EAST AND GRADIENT TIGHTENS IN ADVANCE OF APPROACHING UPPER TROUGH OVER THE NORTHWEST CONUS. SINCE FORECAST AREA IS ON THE EASTERN EDGE OF THE MORE LIKELY LOCATION FOR CRITICAL FIRE WEATHER CONDITIONS PER SPC DAY 2 OUTLOOK WILL LET MID SHIFT DETERMINE IF HEADLINES WILL BE NECESSARY FOR ANY PART OF THE AREA BASED ON LATEST MODEL DATA. SOMEWHAT BETTER MOISTURE DOES RETURN TO THE REGION ON WEDNESDAY AND THURSDAY AS CLOSED CIRCULATION DEVELOPS IN THE NORTHWEST UPPER TROUGH AND SOUTHERN STREAM WAVE LIFTS OUT OF THE SOUTHERN PLAINS TOWARD THE LOWER MISSOURI VALLEY. HAVE TRENDED TOWARD THE NAM AND ECMWF FOR THURSDAY WITH A STRONGER CIRCULATION LOCATED OVER THE FOUR CORNERS REGION OF THE SOUTHWEST. THIS PROVIDES A MORE NORTHERN STREAM INFLUENCE TO THE FORECAST SOONER THAN INDICATED BY GFS. STILL SOME CHANCE OF SHOWERS NONETHELESS WITH TIMING MAIN UNCERTAINTY. .LONG TERM...(THURSDAY NIGHT THROUGH MONDAY) ISSUED AT 250 PM CDT MON APR 13 2015 CLOSED UPPER LOW OVER THE SOUTHWEST AT THE START OF THE PERIOD CONTINUES TO PRESENT TIMING PROBLEMS FOR THE MODELS IN THE EXTENDED PERIOD...WITH LIMITED FORECAST CONFIDENCE DURING THE PERIOD. CURRENT FORECAST WILL TREND MORE TOWARD THE ECMWF SOLUTION IN OPENING THE CLOSED LOW AND LIFTING THE TROUGH ACROSS THE CENTRAL PLAINS OVER THE WEEKEND. AREAL EXTENT AND TIMING OF PRECIP WILL REMAIN A CHALLENGE. && .AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 1139 PM CDT MON APR 13 2015 VFR CONDITIONS THROUGH THE PERIOD WITH SCATTERED TO BROKEN CLOUDS AT 25000. LIGHT AND VARIABLE WINDS EARLY...BECOMING SOUTH AND INCREASING TO 12 TO 22 KNOTS BY 15-18Z. GUST DIMINISH BY 00-01Z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...MAYES/FOBERT LONG TERM...FOBERT AVIATION...DEWALD
Hazardous weather outlook, Apr 13, 4:10 PM CDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 410 PM CDT MON APR 13 2015 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-141115- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 410 PM CDT MON APR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY VERY HIGH FIRE DANGER IS POSSIBLE ACROSS PARTS OF THE AREA ON TUESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR TUESDAY. FOBERT
Nearby
Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.